I've been on Humira for about three months. Initially I didn't get much of an injection site reaction, but my last few injections have produced a large (about three inches round) red, itchy, raised spot at the injection site. It lasts for about a week or even a bit longer and it itches like the devil. I talked to my doctor about it and he suggested taking a dose of Benadryl before my injection. I did this last time and it held the initial injection site reaction at bay, but a few hours later it was just as bad as it normally is. I've tried ice before and after the injection as well to no avail. Anybody else have problems with injection site reactions and found a way to get around it?
I have been on the Humira for about 6 weeks...mixed feelings for me. Certainly it has helped some...I have gained some weight which is good, actually great since I have lost weight almost every week for over a year (over 100 lbs in 2 years).
I am supposed to do shots every two weeks. I did the first four (the loading dose) in the stomach ...took about 4 minutes and it was over. the second time was two and I did them in the stomach again....each time my wife gave me the shots using the Pen. the third series was in my thighs....I did that myself. Tomorrow night I will do two more....I have decided that the best thing is take the two tomorrow night in the upper part of my stomach...then in two weeks I will do the lower abdomen...then two weeks after that back to the thighs....this way it will be six weeks before I revisit each area...hopefully that will keep my injection sites from reacting.